Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 176, NWS Pueblo, CO

July 14, 2016El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2016, 2:09 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 2:09 PM MDT (20:09 UTC)
Expired
Jul 14, 2016, 3:00 PM MDT
In force
51 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 38 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 2:46 PM MDTHAIL 1.751 S Pinon, CO.
Jul 14, 2:46 PM MDTHAIL 1.751 S Pinon, COREPORT TAKEN ALONG INTERSTATE 25.
Jul 14, 2:50 PM MDTHAIL 1.52 Ssw Pinon, CO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 1:40 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2163 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WUUS55 KPUB 142009
SVRPUB
COC041-101-142100-
/O.NEW.KPUB.SV.W.0176.160714T2009Z-160714T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 300 PM MDT

* AT 208 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINON...OR
  18 MILES NORTH OF PUEBLO...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHEASTERN PUEBLO...FOUNTAIN...PINON AND PUEBLO WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3850 10481 3864 10470 3848 10426 3826 10450
TIME...MOT...LOC 2008Z 305DEG 23KT 3853 10467 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
5 follow-up statements
538 
WWUS55 KPUB 142017
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT THU JUL 14 2016

COC041-101-142100-
/O.CON.KPUB.SV.W.0176.000000T0000Z-160714T2100Z/
EL PASO CO-PUEBLO CO-
217 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES...

AT 216 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINON...OR 15
MILES NORTH OF PUEBLO...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN PUEBLO...FOUNTAIN...PINON AND PUEBLO WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3850 10481 3861 10471 3848 10426 3826 10450
TIME...MOT...LOC 2016Z 305DEG 23KT 3850 10461 

HAIL...1.25IN
WIND...60MPH
 
$$

MOORE
653 
WWUS55 KPUB 142025
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT THU JUL 14 2016

COC041-101-142100-
/O.CON.KPUB.SV.W.0176.000000T0000Z-160714T2100Z/
EL PASO CO-PUEBLO CO-
225 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES...

AT 225 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINON...OR 13
MILES NORTH OF PUEBLO...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN PUEBLO...FOUNTAIN...PINON AND PUEBLO WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PUEBLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3850 10481 3861 10471 3848 10426 3826 10450
TIME...MOT...LOC 2025Z 320DEG 18KT 3847 10462 

HAIL...1.25IN
WIND...60MPH
 
$$

MOORE
526 
WWUS55 KPUB 142034
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT THU JUL 14 2016

COC041-101-142100-
/O.CON.KPUB.SV.W.0176.000000T0000Z-160714T2100Z/
EL PASO CO-PUEBLO CO-
234 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES...

AT 234 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINON...OR 12
MILES NORTH OF PUEBLO...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN PUEBLO...PINON AND PUEBLO WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PUEBLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3848 10478 3857 10467 3848 10426 3826 10450
TIME...MOT...LOC 2034Z 312DEG 15KT 3845 10459 

HAIL...1.25IN
WIND...60MPH
 
$$

MOORE
535 
WWUS55 KPUB 142044
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MDT THU JUL 14 2016

COC041-101-142100-
/O.CON.KPUB.SV.W.0176.000000T0000Z-160714T2100Z/
EL PASO CO-PUEBLO CO-
244 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN EL PASO AND NORTH CENTRAL PUEBLO COUNTIES...

AT 244 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINON...OR 9
MILES NORTH OF PUEBLO...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN PUEBLO...PINON AND PUEBLO WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PUEBLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3847 10476 3854 10465 3846 10429 3826 10450
TIME...MOT...LOC 2044Z 332DEG 17KT 3841 10459 

HAIL...1.25IN
WIND...60MPH
 
$$

MOORE
394 
WWUS55 KPUB 142059
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT THU JUL 14 2016

COC041-101-142109-
/O.EXP.KPUB.SV.W.0176.000000T0000Z-160714T2100Z/
EL PASO CO-PUEBLO CO-
259 PM MDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES WILL EXPIRE AT 300 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHEASTERN AND EAST CENTRAL COLORADO.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.

LAT...LON 3847 10476 3854 10465 3846 10429 3826 10450
TIME...MOT...LOC 2056Z 305DEG 23KT 3841 10459 

$$

MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:48 AM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 14, 11:48 AM MDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1148 AM MDT THU JUL 14 2016

.UPDATE...
Issued at 946 AM MDT Thu Jul 14 2016

Updated sky grids to reflect current conditions and fine tuned
pops across the area through the afternoon and evening.

UPDATE Issued at 741 AM MDT Thu Jul 14 2016

Updated to remove the showers and thunderstorms for this morning
across the far eastern plains. The activity that was there has
shifted east into Kansas and dissipated over the past hour or so.
Also increased dewpoints based on the latest surface obs.
Dewpoints are currently running in the mid 60s across the plains.
The SPC raised our severe weather risk to slight with the 13z
update, and this looks good. More moisture should lead to elevated
instability for this afternoon and better chances that storms
could be severe. Large hail looks to be the primary threat at this
time.  Mozley

&&

.SHORT TERM...(Today and tonight)
Issued at 349 AM MDT Thu Jul 14 2016

Currently...isolated shower and thunderstorm activity will continue
this morning over eastern El Paso County, and out near the Kansas
border.  Storms may be capable of producing locally heavy rainfall
and pea size hail.  A cold front will back west across the plains
early this morning advecting moisture into the plains and shifting
winds northeasterly.

Today...models in decent agreement with an active weather day
expected across southern Colorado.  Embedded energy in westerly
zonal flow aloft will move across the region this afternoon and
evening.  At the surface, easterly low level moist upslope flow will
persist across the plains.  This will lead to modest shear and
instability across the region.  Expect shower and thunderstorm
development initially over the eastern mountains by early afternoon.
This activity is forecast to spread eastward into the I-25 corridor
by late afternoon to early evening.  The main thunderstorm threats
will be gusty outflow winds to near 55 mph, hail to one inch in
diameter and locally heavy rainfall.  Area burn scars will need to
be monitored for flash flood potential. Areas along the continental
divide look to remain most dry this afternoon with isolated shower
and thunderstorm activity.  Temperatures will be a bit cooler this
afternoon with highs in the upper 80s to lower 90s across the plains.

Tonight...expect showers and thunderstorms to shift east and south
this evening before dissipating late tonight as they move into
northern New Mexico and western Kansas.  The locally heavy rainfall
threat will remain in place during the evening.  The severe
potential should diminish with sunset with small hail and gusty
outflow winds still possible with stronger cells.  Overnight lows
will fall into the upper 50s to lower 60s across the region tonight.
Mozley

.LONG TERM...(Friday through Wednesday)
Issued at 349 AM MDT Thu Jul 14 2016

...Fire Danger Increases this Weekend...

Looks like another run of hot Summer weather ahead, as an upper
ridge continues to dominate the weather picture for the Central
Rockies.

Friday...starts off with some patchy low clouds over the Plains,
left over from overnight convection. Should mix out pretty quickly
in the morning, as flow begins to strengthen aloft from the west.
Fri looks like a bit of a transition day as residual moisture over
the Plains allows for ISOLD to SCT afternoon convection, and holds
down daytime highs to around average for mid July. Best bet for
afternoon and evening storms will be over the higher terrain, Pikes
Peak region, and SE Plains. There will be enough CAPE over Ern
sections of the CWA to maintain a low threat of some strong to svr
storms. SPC currently has the area in a Marginal Risk, and this
looks appropriate with the highest risk near the KS border.

Saturday-Sunday, the flow aloft shifts to the Southwest, and
once again, fire weather becomes the main concern. Temps should
top out around 100 degrees over the Plains, and as RH drops below 15
percent, only ISOLD convection is expected in the late afternoon and
early eve. By Sunday, even ISOLD storms may be tough to find.
H7 flow is not particularly strong, only 20 kts or so, and this will
keep the fire threat from becoming extreme. But the next couple days
will be critical in keeping the Hayden Pass Fire contained, as
conditions will go downhill over the weekend.

Monday into next week...The upper high shifts into the Central
Plains but builds to near 600dm. So...hot conditions continue,
especially out over the E Plains. Modest monsoonal pattern develops
as moisture begins moving NWD through AZ and W NM, but would like to
see the upper high a bit farther south over TX to see the
monsoon really take shape over our area. The ECMWF hints at a
little better chane of precip as we near the end of July. Rose

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1148 AM MDT Thu Jul 14 2016

Low level moisture within low level upslope flow will allow for
scattered thunderstorms will allow for scattered thunderstorms
to develop across the eastern mountains this afternoon and
evening. Storms to slide southeast across the I-25 corridor
through the far southeast plains through the evening. Storms
across the eastern plains could become severe, producing large
hail and gusty outflow winds to around 60 mph. Latest higher
resolution models continue to indicate storms moving across COS
and PUB between 20z-01z timeframe producing brief MVFR condtions.

Otherwise...VFR expected to conditions to prevail at all three
taf sites through the period.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

UPDATE...MW
SHORT TERM...MOZLEY
LONG TERM...ROSE
AVIATION...MW
Hazardous weather outlook, Jul 14, 10:49 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1049 AM MDT THU JUL 14 2016

COZ058>089-093>099-151700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1049 AM MDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE EASTERN MOUNTAINS THIS AFTERNOON...WITH STORMS SPREADING EAST
ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH THE AFTERNOON AND
ACROSS THE FAR SOUTHEASTERN PLAINS THROUGH THE EVENING. THE MAIN
THREAT FROM STORMS WILL BE LIGHTNING...GUSTY OUT FLOW WINDS OF UP
TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. AREA BURN SCARS
WILL NEED TO BE MONITORED FOR POSSIBLE FLASH FLOODING.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE I-25 CORRIDOR
AND EASTERN PLAINS LATE THIS AFTERNOON AND EVENING. THESE STORMS
WOULD BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF HALF DOLLARS
AND DAMAGING WIND GUSTS OVER 60 MPH.

MORE ISOLATED AND HIGHER BASED THUNDERSTORMS WILL BE POSSIBLE ALONG
THE CONTINENTAL DIVIDE THIS AFTERNOON AND EARLY EVENING. THESE STORMS
COULD PRODUCE LIGHTNING AND GUSTY OUTFLOW WINDS...WITH LITTLE TO NO
RAINFALL EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON OR
EVENING...MAINLY EAST OF INTERSTATE 25. HAIL TO ONE INCH, WINDS TO
60 MPH, AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS.

STORMS WILL BECOME ISOLATED AND MAINLY CONFINED TO THE MOUNTAINS
ON SATURDAY AND SUNDAY. MARGINALLY CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE AS WINDS INCREASE FROM THE SOUTHWEST...LEADING TO
LOW RELATIVE HUMIDITY AND GUSTY AFTERNOON WINDS.

A BETTER CHANCE FOR STORMS...MAINLY OVER THE MOUNTAINS...WILL
OCCUR FROM MONDAY THROUGH WEDNESDAY...AS SOME MONSOONAL MOISTURE
SLOWLY WORKS INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS.

23/23

In the hours before

Special weather statement, Jul 14, 2:00 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT THU JUL 14 2016

COZ081-085-086-142045-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
200 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES UNTIL 245 PM MDT...

AT 159 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM FORT CARSON TO 8 MILES SOUTH OF FOUNTAIN.
MOVEMENT WAS EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
SECURITY-WIDEFIELD...STRATMOOR AND HANOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3872 10451 3845 10442 3852 10484 3879 10490
TIME...MOT...LOC 1959Z 290DEG 32KT 3873 10476 3856 10469

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:26 PM MDTSpecial Weather StatementPUBEl Paso49 min
Jul 13, 11:18 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jul 13, 11:48 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jul 14, 2:00 PM MDTSpecial Weather StatementPUBEl Paso45 min
Jul 14, 2:32 PM MDTSpecial Weather StatementPUBLas Animas43 min
Jul 14, 2:50 PM MDTSpecial Weather StatementPUBEl Paso40 min
Jul 14, 2:58 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Jul 14, 3:32 PM MDTSpecial Weather StatementPUBEl Paso43 min
Jul 14, 3:35 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jul 14, 4:00 PM MDTSpecial Weather StatementPUBKiowa45 min
Jul 14, 4:09 PM MDTSevere Thunderstorm WarningPUBEl Paso22 min
Jul 14, 4:29 PM MDTSevere Thunderstorm WarningPUBKiowa31 min
Jul 14, 4:36 PM MDTSpecial Weather StatementPUBHuerfano39 min
Jul 14, 4:42 PM MDTSevere Thunderstorm WarningPUBHuerfano39 min
Jul 14, 4:46 PM MDTSevere Thunderstorm WarningPUBPueblo44 min
Jul 14, 4:49 PM MDTSevere Thunderstorm WarningPUBEl Paso17 min
Jul 14, 5:09 PM MDTSpecial Weather StatementPUBEl Paso51 min
Jul 14, 5:15 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas45 min
Jul 14, 5:18 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo42 min
Jul 14, 5:44 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo46 min
Jul 14, 5:45 PM MDTSevere Thunderstorm WarningPUBEl Paso30 min
Jul 14, 5:56 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 14, 5:58 PM MDTSevere Thunderstorm WarningPUBLas Animas47 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.